Can anyone tell me what is causing my muscles to ... - PMRGCAuk

PMRGCAuk
11,481 members20,955 posts

Can anyone tell me what is causing my muscles to spasm

Berylholley
Berylholley

I have had a 2nd episode of this after reducing, first from 40mg to 35mg happened after 3 days. Had to have paramedics as it was so bad. Just reduced from 15mg to 12.5mg very bad after 5 days on 12.5mg. It starts with pain in either of right lower back muscles changes to another area and this time felt twisted every time I tried to moved in my right side of waist. Finishing up another day in my thorax area am I am now on about 5th day. Any advice please

7 Replies
oldestnewest

Hello, going to basics first, are you taking a magnesium supplement and eating foods high in potassium? Pred gets rid of these and this can affect the muscles if you get too low.

Berylholley
Berylholley in reply to SnazzyD

Thanks for reply,can you tell me what to get, I do sometimes eat bananas for potassium. Woke up and both sides of my waist hurt when I move.

Hi Berylholley

I am not sure how long you have been taking Pred - except very generally by looking at your previous posts - and I am assuming you have GCA given your doses. I also note you have had back trouble previously. The spasms could be part of another condition or they could even be caused by the Pred itself which can play a part in weakening of your muscles and tendons. I also have spasms in my leg - but these are related to an Achilles tendon - which is sometimes a side effect of Pred. But you really need to find a specific cause for your spasms as although supplements are often cited as being important - they are not always the major issue or importantly the cause of your problem.

It all sounds nasty - so hope you get some good medical intervention soon.

Best wishes

Rimmy

Berylholley
Berylholley in reply to Rimmy

Hi Rimmy I started on 40mg in May, suspected GCA I think it is caused by steroid reduction, I had an MRI Scan and have 3 fractures IN MY lower vertebrae. I have for the last week been on 13mg I am trying to get of them a.s.a.p I am 84. Am going to ring doctor today.

Rimmy
Rimmy in reply to Berylholley

Pleased you are ringing your doctor - as I would be guessing those fractures could be causing lots of pain which higher doses of Pred may have actually assisted. But obviously your situation is complex and I am no expert - I just hope you feel lots better really soon.

Best wishes

Rimmy

Berylholley
Berylholley in reply to Rimmy

When you say the pred may have assisted do you mean the higher doses of prednisolone could have made it worse? I hope it is not going to be a regular occurrence.

I have just spoken to doctor, I'm sure she has no idea of the pain I am having. I have asked to go on an oestrogen bone med called Raloxifene (Evista) have you come across it?

Hope your Achelles tendon improves I did mine once atempting to do aerobics with my 2 daughters I gave it my all and finished up with my feet flapping about.

Rimmy
Rimmy in reply to Berylholley

I meant that Pred could possibly also reduce pain in ways which are not just about your GCA - so that if you had back pain it could become more obvious as you taper down - BUT also high long term cumulative doses of Pred can cause problems in the first place - so kind of a contradiction or double bind.

Yes 'aerobics' isn't a great idea if you have weakened muscles and tendons - that would be a recipe for more disaster for me anyway ( ha ha !!)

Sorry I don't know anything about the medication you mentioned - I have never taken such a drug.

You may also like...